MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 5.0 MM DIAMETER CORTICAL SCREW - RED FIXED ANGLE 3.5 MM HEX HEAD; TRAUMA IMPLANT

ZIMMER BIOMET, INC. 5.0 MM DIAMETER CORTICAL SCREW - RED FIXED ANGLE 3.5 MM HEX HEAD; TRAUMA IMPLANT
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); Pain (1994)
Date of Event 11/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient had an initial surgery approximately 2 years ago.Subsequently, about 8 months later they had a revision due to exit of the cervical screw from the joint and sinking into the acetabulum.During the revision noted the acetabular roof was fractured.All components were exchanged with competitor product.Attempts have been made and there is no further information at this time.
 
Additional Manufacturer Narrative
(b)(4).G2: france d10 - medical product: catalog #: 47249321111, cmn femoral nail, ccd 125â°, left, ã, lot # 3084464 catalog #: 47248509010, znnâ¿¢, cmn lag screw, ã screw, lot # 3015087 catalog #: 47249003004, standard 3.0mm ã¿ anti-rotation pin, lot # 65206661 h3: the customer has not indicated whether the product will be returned to zimmer biomet for investigation or not.Once this information is obtained a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).Updated: a1, a3, b4, b5, d2, g3, h1, h2, h3, h4, h6, h11 reported event was unable to be confirmed as the reported event was not related to this device as the migration and bone fracture is related to the lag screw and nail on the linked complaint.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: scanning of a zimmer left hip nail with exit of the cervical screw from the joint and sinking into the acetabulum.General anesthesia and moore posterolateral approach used.Nail excised easily along with the femoral head.Acetabulum roof found fractured.Competitor product placed without complications.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: three views of the left hip demonstrate a left femoral intramedullary rod with one distal interlocking screw, and a malposition of the gamma nail with superior position of the distal tip which appears to protrude into the superior femoral acetabular joint.Vascular calcifications.Surgical skin staples.Sizing is appropriate.Question mild osteopenia.No other anatomical or implant failures that would lead to revision.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
5.0 MM DIAMETER CORTICAL SCREW - RED FIXED ANGLE 3.5 MM HEX HEAD
Common Device Name
TRAUMA IMPLANT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19392948
Report Number0001822565-2024-01734
Device Sequence Number15391885
Product Code HSB
UDI-Device Identifier00889024094017
UDI-Public(01)00889024094017(17)310922(10)65225702
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K082770
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number47248403550
Device Lot Number65225702
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer05/13/2024
11/06/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date06/10/2024
11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexFemale
Patient Weight62 KG